Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 147, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 30, 2006, 1:18 PM CDT for East Baton Rouge Parish, West Baton Rouge Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2006, 1:18 PM CDT (18:18 UTC)
- Expired
- Sep 30, 2006, 2:00 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Baton Rouge Parish, LA, West Baton Rouge Parish, LA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:13 AM CDT, 10 hours 5 minutes earlier.
Area forecast discussion, Sep 30, 3:13 AM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 313 AM CDT SAT SEP 30 2006 .DISCUSSION... EARLY THIS MORNING RETURN FLOW WAS CONTINUING TO DEVELOP ACROSS THE LOWER MISSISSIPPI VALLEY. THE INCREASE IN MOISTURE IS EVIDENT TO OUR WEST IN SOUTHWEST LOUISIANA WITH DEW POINTS IN THE 60S. SOME ISENTROPIC LIFT WILL LEAD TO A SLIGHT CHANCE FOR SOME CONVECTION ACROSS OUR PCWA...MAINLY IN THE WESTERN ZONES. THEN THROUGH MOST OF NEXT WEEK WE CAN EXPECT RIDGING ALOFT TO SLIDE INTO THE GULF COAST. THIS SHOULD LIMIT RAIN CHANCES FOR THE WEEK AND BRING ABOVE AVERAGE TEMPS. ALSO OF NOTE...EASTERLY WINDS WILL INCREASE ACROSS THE COASTAL WATERS BY MIDWEEK. THIS COULD BRING TIDES UP BY NEXT WEEKEND IF THE PATTERN PERSISTS. && .PRELIMINARY POINT TEMPS/POPS... MCB 86 66 89 66 / 20 10 10 10 BTR 86 66 89 67 / 20 10 10 10 MSY 86 68 89 72 / 20 10 10 10 GPT 84 64 86 68 / 10 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, Sep 30, 11:17 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1117 AM CDT SAT SEP 30 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011630- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1117 AM CDT SAT SEP 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON MAINLY IN THE PARISHES ALONG THE ATCHAFALAYA BASIN AND THE METRO BATON ROUGE AREA. THE PRIMARY CONCERNS WILL BE OCCASIONAL LIGHTNING...BRIEF HEAVY RAINFALL AND WIND GUSTS UPWARDS TO 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE EASTERLY FLOW IS EXPECTED TO DEVELOP ACROSS THE NORTH GULF WEDNESDY AND PERSIST THROUGH FRIDAY. THIS MAY CAUSE TIDES TO RISE ABOVE NORMAL FOR THE LATTER HALF OF NEXT WEEK. A COASTAL FLOOD WATCH MAY BECOME NECESSARY FOR THE EAST FACING SHORES DURING THAT PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARINE AND COASTAL INTERESTS SHOULD MONITOR FORECASTS IN THE UPCOMING DAYS ON THE POTENTIAL FOR COASTAL FLOODING NEXT WEEK. 24
In the hours before
Special weather statement, Sep 30, 12:54 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1254 PM CDT SAT SEP 30 2006 LAZ034>036-046>048-301845- EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA- 1254 PM CDT SAT SEP 30 2006 ...STRONG THUNDERSTORMS APPROACHING BATON ROUGE AREA... AT 148 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRENGTHENING LINE OF THUNDERSTORMS...A FEW STRONG...ACROSS PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL LOUISIANA...EXTENDING FROM JUST WEST OF NEW ROADS...TO JUST WEST OF GROSSE TETE...TO JUST EAST OF BUTTE LA ROSE. MOVEMENT WAS EAST AT 15 TO 20 MPH. THE THUNDERSTORMS WILL REACH A ST. FRANCISVILLE TO JUST WEST OF PORT ALLEN AND BRUSLY TO BAYOU SORREL LINE BY 130 PM...AND WESTERN SECTIONS OF BATON ROUGE INCLUDING RYAN AIRPORT AND DOWNTOWN AROUND 140 PM. THE PRIMARY THREATS FROM THUNDERSTORMS ARE WIND GUSTS OF 35 TO 45 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. MOVE INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THE STORMS PASS. 22
Special weather statement, Sep 30, 12:54 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO ARRIVAL TIMES NATIONAL WEATHER SERVICE NEW ORLEANS LA 1254 PM CDT SAT SEP 30 2006 LAZ034>036-046>048-301845- EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA- 1254 PM CDT SAT SEP 30 2006 ...STRONG THUNDERSTORMS APPROACHING BATON ROUGE AREA... AT 148 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRENGTHENING LINE OF THUNDERSTORMS...A FEW STRONG...ACROSS PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL LOUISIANA...EXTENDING FROM JUST WEST OF NEW ROADS...TO JUST WEST OF GROSSE TETE...TO JUST EAST OF BUTTE LA ROSE. MOVEMENT WAS EAST AT 15 TO 20 MPH. THE THUNDERSTORMS WILL REACH NEAR A LINE FROM JACKSON TO PORT ALLEN...BRUSLY AND LSU...TO PLAQUEMINE...TO BAYOU SORREL BETWEEN 1220 AND 1235 PM...AND NEAR A ZACHARY...BAKER...RYAN AIRPORT...JUST EAST OF DOWNTOWN...TO GARDERE LINE AROUND 140 PM. THE PRIMARY THREATS FROM THUNDERSTORMS ARE WIND GUSTS OF 35 TO 45 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. MOVE INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THE STORMS PASS. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 2:32 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena | 28 min |
| Sep 30, 3:01 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.